Alert archive / South Carolina / Wind Advisories in 2008

Wind Advisory 4, NWS Charleston, SC

March 4, 20084 counties in South Carolina

NWS Charleston, SC issued this wind advisory at Mar 4, 2008, 4:34 AM EST for 4 counties in South Carolina. It took effect at Mar 4, 2008, 10:00 AM EST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2008, 4:34 AM EST (09:34 UTC)
In effect from
Mar 4, 2008, 10:00 AM EST
Expired
Mar 5, 2008, 1:41 AM EST
In force
16 hr
Issued by
NWS Charleston, SC

Counties Berkeley County, SC, Colleton County, SC, Dorchester County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 59 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 9.6 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2008-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2008-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
965 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCHS 040934
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
434 AM EST TUE MAR 4 2008

SCZ045-041700-
/O.CAN.KCHS.LW.Y.0012.080304T1500Z-080305T1000Z/
/O.NEW.KCHS.WI.Y.0004.080304T1500Z-080304T2200Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
434 AM EST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...
...LAKE WIND ADVISORY IS CANCELLED FOR LAKE MOULTRIE...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM 
EST THIS AFTERNOON. THE LAKE WIND ADVISORY HAS BEEN CANCELLED.

A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE
WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG
SOUTHERLY WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE
PART OF SOUTHEAST SOUTH CAROLINA THIS AFTERNOON.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS
40 MPH CAN BE EXPECTED FROM LATE MORNING THROUGH THIS AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE. 

ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY TODAY AROUND THE LAKE
SHORES AND INCREASE OVER THE OPEN WATERS LATER THIS AFTERNOON.
WITH HIGH WINDS AND APPROACHING THUNDERSTORMS TODAY...BOATERS
SHOULD CONSIDER STAYING OFF THE WATER THIS AFTERNOON AND EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

SCZ042>044-047>051-041700-
/O.NEW.KCHS.WI.Y.0004.080304T1500Z-080304T2200Z/
HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...RIDGELAND...BEAUFORT...HILTON HEAD...EDISTO BEACH...
CHARLESTON...JASPER
434 AM EST TUE MAR 4 2008

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 5 PM EST
THIS AFTERNOON. 

A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE
WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG
WINDS ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF
SOUTHEAST SOUTH CAROLINA THIS AFTERNOON.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS
40 MPH CAN BE EXPECTED FROM LATE MORNING TODAY THROUGH THIS
AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
5 follow-up statements
000 
WWUS72 KCHS 041612
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1112 AM EST TUE MAR 4 2008

SCZ042>045-047>051-042200-
/O.CON.KCHS.WI.Y.0004.000000T0000Z-080304T2200Z/
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
1112 AM EST TUE MAR 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. 

A POWERFUL UPPER LEVEL SYSTEM WILL MOVE INTO THE AREA FROM THE
WEST THIS AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG WINDS
ASSOCIATED WITH THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST
SOUTH CAROLINA THIS AFTERNOON.

SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS AS HIGH AS
40 MPH THROUGH THIS AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE.

ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS
AFTERNOON...MAINLY ALONG THE LAKE SHORE. WITH HIGH WINDS AND
APPROACHING THUNDERSTORMS THIS AFTERNOON...BOATERS SHOULD CONSIDER
STAYING OFF THE WATER THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

RJB
000 
WWUS72 KCHS 042104
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
404 PM EST TUE MAR 4 2008

SCZ042>045-047>051-042300-
/O.EXT.KCHS.WI.Y.0004.000000T0000Z-080304T2300Z/
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
404 PM EST TUE MAR 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 PM EST THIS AFTERNOON.

A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST LATER THIS
AFTERNOON AND SHIFT OFF THE COAST TONIGHT. STRONG WINDS ASSOCIATED WITH
THIS SYSTEM WILL AFFECT A LARGE PART OF SOUTHEAST SOUTH CAROLINA
THROUGH LATE THIS AFTERNOON.

SOUTH WINDS 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED
TO CONTINUE THROUGH THIS AFTERNOON.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE.

ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS
AFTERNOON...MAINLY ALONG THE LAKE SHORE. WITH HIGH WINDS AND
APPROACHING THUNDERSTORMS THIS AFTERNOON...BOATERS SHOULD
CONSIDER STAYING OFF THE WATER THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$

RJB
000 
WWUS72 KCHS 042256
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
556 PM EST TUE MAR 4 2008

SCZ042>045-047>051-050400-
/O.EXT.KCHS.WI.Y.0004.000000T0000Z-080305T0400Z/
HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...ST. GEORGE...
SUMMERVILLE...MONCKS CORNER...RIDGELAND...BEAUFORT...
HILTON HEAD...EDISTO BEACH...CHARLESTON...JASPER
556 PM EST TUE MAR 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. 

A STRONG COLD FRONT WILL MOVE INTO THE AREA FROM THE WEST THIS
EVENING BEFORE SHIFTING OFF THE COAST TONIGHT. SOUTH WINDS 25 TO
35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TO CONTINUE INTO
THIS EVENING ACROSS MOST OF SOUTHEAST SOUTH CAROLINA.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE.

ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY THROUGH THIS
EVENING...MAINLY ALONG THE LAKE SHORE. DUE TO THE HIGH WINDS AND
THUNDERSTORMS...BOATERS SHOULD CONSIDER STAYING OFF THE WATER
THROUGH THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 050357
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
1057 PM EST TUE MAR 4 2008

SCZ042-043-047>049-051-050500-
/O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0400Z/
HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
COASTAL JASPER-
INCLUDING THE CITIES OF...HAMPTON...WALTERBORO...RIDGELAND...
BEAUFORT...HILTON HEAD...EDISTO BEACH...JASPER
1057 PM EST TUE MAR 4 2008

...WIND ADVISORY IS CANCELLED...

BREEZY CONDITIONS WILL CONTINUE TO IMPACT THE REGION THROUGH 2
AM...HOWEVER WINDS HAVE DROPPED BELOW WIND CRITERIA THRESHOLDS.
THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS
CANCELLED THE WIND ADVISORY.

$$

SCZ044-045-050-050700-
/O.EXT.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/
DORCHESTER-BERKELEY-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...
MONCKS CORNER...CHARLESTON
1057 PM EST TUE MAR 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 AM EST WEDNESDAY...

A STRONG COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT. SOUTH
WINDS OF 25 TO 35 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED TO
CONTINUE INTO THE EARLY MORNING HOURS ACROSS THE TRI-COUNTY AREA
OF SOUTHERN SOUTH CAROLINA.

MOTORISTS...ESPECIALLY THOSE DRIVING VANS...CAMPERS...TRAILERS
AND OTHER HIGH PROFILE VEHICLES...SHOULD EXERCISE CAUTION WHILE
DRIVING IN THE WIND ADVISORY AREA. BE ALERT FOR SUDDEN GUSTS OF
WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE.

TAKE ACTION TO SECURE OUTSIDE...LIGHT-WEIGHT OBJECTS SUCH AS
TRASH CANS AND LAWN FURNITURE.

ON LAKE MOULTRIE...WINDS WILL BE VERY GUSTY TONIGHT. DUE TO THE
HIGH WINDS...BOATERS SHOULD CONSIDER STAYING OFF THE WATER
THROUGH THE REMAINDER OF THE OVERNIGHT HOURS.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION ESPECIALLY ON BRIDGES AND
OVERPASSES.

$$
000 
WWUS72 KCHS 050641
NPWCHS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
141 AM EST WED MAR 5 2008

SCZ045-051000-
/O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/
/O.NEW.KCHS.LW.Y.0013.080305T0641Z-080305T1600Z/
BERKELEY-
INCLUDING THE CITY OF...MONCKS CORNER
141 AM EST WED MAR 5 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING FOR
LAKE MOULTRIE...
...WIND ADVISORY IS CANCELLED...

WINDS HAVE DROPPED BELOW WIND ADVISORY THRESHOLDS EARLY THIS
MORNING. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON
HAS CANCELLED THE WIND ADVISORY.

ON LAKE MOULTRIE HOWEVER...WINDS WILL REMAIN VERY GUSTY THROUGH
THE REMAINDER OF THE OVERNIGHT HOURS AND INTO LATE MORNING
WEDNESDAY. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON
HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM
EST THIS MORNING.  

WINDS AROUND 25 KNOTS WITH GUSTS UP TO 30 KNOTS...WILL DIMINISH TO
20 KNOTS LATE TONIGHT AND EARLY WEDNESDAY MORNING. IN ADDITION TO
THE GUSTY WINDS...2 TO 3 FEET WAVES CAN BE EXPECTED ON THE
WESTERN END OF THE LAKE...AS WELL AS OVER THE OPEN LAKE WATERS.
CONDITIONS WILL QUICKLY IMPROVE BY LATE MORNING AND DURING THE
AFTERNOON HOURS WEDNESDAY.

MARINERS SHOULD USE EXTRA CAUTION ON LAKE MOULTRIE THROUGH LATE
WEDNESDAY MORNING...ESPECIALLY ON THE OPEN LAKE WATERS. STAY TUNED
TO NOAA WEATHER RADIO ALL HAZARDS...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

$$

SCZ044-050-050745-
/O.CAN.KCHS.WI.Y.0004.000000T0000Z-080305T0700Z/
DORCHESTER-CHARLESTON-
INCLUDING THE CITIES OF...ST. GEORGE...SUMMERVILLE...CHARLESTON
141 AM EST WED MAR 5 2008

...WIND ADVISORY IS CANCELLED...

WINDS HAVE DROPPED BELOW WIND ADVISORY THRESHOLDS EARLY THIS
MORNING. THEREFORE...THE NATIONAL WEATHER SERVICE IN CHARLESTON
HAS CANCELLED THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this wind advisory went out at Mar 4, 4:25 AM EST, 9 minutes earlier.

Area forecast discussion, Mar 4, 4:25 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
425 AM EST TUE MAR 4 2008

.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TODAY AND TONIGHT.
HIGH PRESSURE WILL RETURN FOR WEDNESDAY AND THURSDAY. ANOTHER STORM
SYSTEM MAY AFFECT THE AREA ON FRIDAY AND FRIDAY NIGHT...WITH HIGH
PRESSURE THEN BUILDING BACK INTO THE AREA OVER THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENTLY AT THE SURFACE...AN AREA OF LOW PRESSURE IS LOCATED OVER
THE TRI-STATE BORDER OF TN/MS/AL...WITH A COLD FRONT EXTENDING
SOUTHWARD INTO THE GULF OF MEXICO. IR SAT IMAGERY INDICATES
GENERALLY PARTLY CLOUDY SKIES IN PLACE ACROSS THE FORECAST
AREA...WITH SOME LOW STRATUS BEGINNING TO DEVELOP OVER NORTHERN
FL/SOUTHERN GA. MAIN NEAR TERM CONCERN FOR TODAY REVOLVES AROUND THE
POTENTIAL FOR SEVERE WEATHER.

TODAY...
THE AREA OF LOW PRESSURE WILL DEEPEN AS IT TRACKS NORTHEASTWARD INTO
WEST VIRGINIA BY 00Z WED. THIS WILL ALLOW A STRONG COLD FRONT TO
PUSH INTO WESTERN ZONES DURING THE AFTERNOON. HIGH CLOUD WILL
CONTINUE TO INCREASE OVER THE AREA THROUGH THE DAY...BUT MUCH OF THE
REGION ESPECIALLY CLOSER TO THE SC/GA COAST WILL SEE A FAIR AMOUNT
OF FILTERED SUNSHINE THIS MORNING. 1000-850 MB THICKNESS VALUES
SUGGEST HIGHS WILL TOP OUT IN THE LOWER 80S ACROSS THE AREA...BUT
WITH INCREASING CLOUD COVER WILL HOLD TEMPS BACK IN THE MID TO UPPER
70S. AS FOR WEATHER DETAILS...WILL MENTION SLIGHT CHANCE POPS ACROSS
FAR WESTERN ZONES PRIOR TO NOON...BUT EXPECT MOST AREAS WILL REMAIN
RAIN FREE. THEN CATEGORICAL AND LIKELY POPS ARE IN ORDER FOR THE
FORECAST AREA THIS AFTERNOON AS COLD FRONT PUSHES INTO THE CWA.
EXPECT A RATHER BREEZY DAY ACROSS THE FORECAST AREA...AND GIVEN H95
WINDS OF 35 TO 40 KT...EXPECT SUSTAINED WINDS OF 25 TO 35 MPH ACROSS
PORTIONS OF SOUTH CAROLINA...WHERE THE MAJORITY OF SUNSHINE WILL BE
SEEN. THEREFORE WILL ISSUE A WIND ADVISORY FOR PORTIONS OF THE SOUTH
CAROLINA FROM LATE MORNING THROUGH THE AFTERNOON.

NOW FOR SEVERE WEATHER POTENTIAL. IT APPEARS THAT THIS SYSTEM WILL
BE TRACKING THROUGH THE REGION AT THE TIME OF PEAK
HEATING...INCREASING THE POSSIBILITY FOR A SIGNIFICANT SEVERE
WEATHER OUTBREAK ACROSS SOUTHERN SOUTH CAROLINA AND SOUTHEAST
GEORGIA. DYNAMICS ARE IMPRESSIVE WITH A COUPLING OF TWO 100+ KT H25
JETS OVER THE FORECAST AREA BY LATE IN THE AFTERNOON.
ADDITIONALLY...UPPER TROUGH IS FORECAST TO TAKE ON A NEGATIVE TILT
THIS AFTERNOON AS IT PUSHES TOWARD THE CWA...AND THIS WILL INDUCE
VERY IMPRESSIVE MID-LEVEL QG FORCING OVER THE REGION. ADDITIONALLY
MID-LEVEL LAPSE RATES WILL BE ON THE ORDER OF 6.5 TO 7.5 C/KM THIS
AFTERNOON. MEANWHILE...0-6 KM BULK SHEAR MAGNITUDE WILL BE ON THE
ORDER OF 50 TO 60 KT...STRONGLY SUGGESTING ORGANIZED CONVECTION WILL
DEVELOP OVER THE FORECAST AREA. ADJUSTING MODEL SOUNDINGS FOR HIGHS
IN THE UPPER 70S AND DEWPOINTS IN THE MID 60S...YIELDS SURFACE BASED
CAPE VALUES OF 1000-1500 J/KG AND LI/S OF -3 TO -5. WITH WIND FIELDS
OF 50 TO 55 KT AT H85...WBZ HEIGHTS OF 10.5 TO 11.5 KFT...AND 0-3 KM
HELICITY VALUES ON THE ORDER OF 300 TO 500 M2/S2...SEVERE WEATHER
APPEARS TO BE LIKELY ACROSS THE ENTIRE CWA. THE MAIN HAZARDS APPEAR
TO BE DAMAGING WINDS AND LARGE HAIL...BUT TORNADOES CAN CERTAINLY
NOT BE RULED OUT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM WEDNESDAY/...
COLD FRONT WILL PUSH THROUGH THE REMAINDER OF THE FORECAST AREA
DURING THE EVENING HOURS...WITH HIGH PRESSURE THEN BEGINNING TO
BUILD INTO THE REGION IN ITS WAKE. SHOWERS AND THUNDERSTORMS WILL
CONTINUE TO TRANSITION OFFSHORE IN THE EVENING...WITH RAIN FREE
CONDITIONS THEN EXPECTED AFTER MIDNIGHT. OVERNIGHT LOWS ARE EXPECTED
TO BOTTOM OUT IN THE LOW 40S WELL INLAND...AND IN THE UPPER 40S
CLOSER TO THE COAST.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
ON WED...ANY LINGERING LOW CLOUDS TRAPPING BELOW A STRENGTHENING
SUBSIDENCE CAP SHOULD SCOUR OUT QUICKLY IN DEEP DOWNSLOPE FLOW
MAKING FOR A MAINLY SUNNY DAY. TEMPERATURES DURING THE DAY REMAIN
TRICKY AS MOS POPS CONTINUE IN THE 60-65 RANGE BUT THICKNESS AND
DOWNSLOPE REGIME SUGGEST HIGHER. FORECAST SOUNDINGS SHOWING MIXING
LEVELS BELOW 3 KFT HOWEVER SO WILL MAINTAIN OUR MID 60S HIGHS AS A
COMPROMISE.

WED NIGHT AND THU WITH WEAK HIGH PRES OVER THE REGION...MOSTLY CLEAR
WITH MILD LOWER 70S ON THU AFTN AWAY FROM THE COOLER BEACHES.

THE ECMWF HAS MADE A DRASTIC WET SHIFT SINCE YESTERDAY AND HAS COME
MORE IN LINE WITH THE GFS WITH A STRONG BAROCLINIC REGION DEVELOPING
ALONG AND INLAND A STRENGTHENING COASTAL TROUGH ON FRI. BOTH MODELS
ALONG WITH THE 00Z GEM GLOBAL INDICATE PLENTY OF COMPLEX UPPER LEVEL
ENERGY AND SIGNIFICANT RAINS MOVING NE THROUGH N FLORIDA AND FAR SERN
GEORGIA OVER THE GULF STREAM FRI. WE BUMPED OUR POPS UP TO 40-60
OVER THE SRN COASTAL AREAS TO TREND.

SKIES EXPECTED TO CLEAR ON SAT WITH SLIGHTLY BELOW CLIMO TEMPERATURES
THIS WEEKEND WITH QUIET WEATHER LIKELY SAT AFTN INTO MON.

&&

.AVIATION /10Z TUESDAY THROUGH SATURDAY/...
STRONG STORM SYSTEM CURRENTLY OVER EASTERN MISSISSIPPI AND WESTERN
ALABAMA...WILL TRACK EASTWARD AND PUSH THROUGH THE TERMINALS LATER
THIS AFTERNOON AND EARLY THIS EVENING. EXPECT VFR CONDITIONS TO
PREVAIL THROUGH THE MORNING HOURS AND INTO THE EARLY AFTERNOON.
LOW LEVEL WIND FIELDS WILL REMAIN QUITE IMPRESSIVE THROUGH THE
REMAINDER OF THE OVERNIGHT HOURS...SO WILL CONTINUE TO MENTION LOW
LEVEL WIND SHEAR IN TAFS THROUGH 14Z. WITH A FAIR AMOUNT OF
MORNING SUNSHINE EXPECTED...WINDS WILL GET QUITE GUSTY ACROSS THE
TERMINALS ONCE THE LOW LEVEL INVERSION BREAKS...ESPECIALLY AT THE
CHS TERMINAL WHERE SKIES WILL REMAIN SCATTERED LONGER. A STRONG
LINE OF THUNDERSTORMS WILL DEVELOP BY EARLY AFTERNOON WEST OF THE
TERMINALS...AND IS EXPECTED TO PUSH THROUGH CHS AND SAV DURING THE
LATE AFTERNOON AND EARLY EVENING HOURS. WIND FIELDS ARE EXTREMELY
IMPRESSIVE ALOFT...SO INCLUDED SOME STRONG WIND GUST MENTION AT
BOTH TERMINALS ALONG WITH SOME MVFR CIGS WHEN SQUALL LINE IS
EXPECTED TO PUSH THROUGH. ONCE COLD FRONT PUSHES OFFSHORE THIS
EVENING...SKIES WILL QUICKLY CLEAR BUT WINDS WILL LIKELY CONTINUE
TO GUST THROUGH THE REMAINDER OF THE TAF FORECAST PERIOD.

EXTENDED AVIATION OUTLOOK...ALTHOUGH A LOW PRES SYSTEM WILL SKIRT
THE AREA FRI WITH POSSIBLE MVFR WEATHER...GENERALLY VFR CONDITIONS
WILL PREVAIL THROUGH SAT.

&&

.MARINE...
A STRONG STORM SYSTEM WILL TRACK TOWARD THE AREA TODAY...THEN PUSH
EASTWARD AND THROUGH THE WATERS TONIGHT. WIND FIELDS WILL INCREASE
SIGNIFICANTLY ACROSS THE AREA IN ADVANCE OF THE AND BEHIND THE COLD
FRONT...AND WILL NEED TO UPGRADE THE GALE WATCH TO A GALE WARNING
FOR THE OUTER GEORGIA WATERS AND NEARSHORE SOUTH CAROLINA WATERS.
ELSEWHERE...SMALL CRAFT ADVISORIES STILL LOOK ON TRACK THROUGH
TONIGHT.

ON WED...OFFSHORE JETTING AND GOOD MIXING PROFILE SHOULD ENSURE THAT
20-25 WLY WINDS WILL START OFF THE DAY 10-20 NM OFFSHORE...
ESPECIALLY IN SE GEORGIA. LOW LEVEL WINDS SUBSIDE DURING THE DAY AND
WINDS AND SEAS SHOULD FALL BLO SCA LEVELS BY MID/LATE WITHIN 20 NM
AND DURING THE EARLY AFTN 20-60 NM OFF THE GEORGIA COAST.

THE NEXT MARINE EVENT HAS BEEN LOOKING STRONGER FROM RUN TO RUN
AND NOW APPEARS TO HAVE MUCH BETTER MODEL CONSENSUS THAT A SURFACE
WAVE WILL RIDE NE ALONG A COASTAL FRONT FRI AND FRI NIGHT. WHERE THE
FRONT WILL BE IS STILL MUCH IN DOUBT...BUT SUSPECT MOST OF OUR
WATERS WILL BE IN A COOLER NE FLOW WITH THIS LATE WEEK EVENT. WE
RAISED WINDS AND SEAS AT WEEKS END TO TREND HIGHER.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR SCZ042>045-047>051.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ352.
     GALE WARNING FROM 4 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY
     FOR AMZ350.
     SMALL CRAFT ADVISORY UNTIL 11 AM EST WEDNESDAY FOR AMZ354.
     GALE WARNING FROM NOON TODAY TO 4 AM EST WEDNESDAY FOR AMZ374.
     SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 AM EST
     WEDNESDAY FOR AMZ330.

&&

JRJ
Hazardous weather outlook, Mar 3, 9:32 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
932 PM EST MON MAR 3 2008

GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-041030-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
932 PM EST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. A STRONG UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE SOUTHEAST
UNITED STATES DURING THE DAY TUESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM...SOME OF WHICH
MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. A LARGER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE AREA DURING THE LATTER HALF OF THE AFTERNOON
THROUGH THE FIRST PART OF THE EVENING WITH THE MAIN COLD FRONT.
ANY OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING
WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.

LAW ENFORCEMENT AGENCIES... EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE
PREPARED FOR ACTIVATION ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
TUESDAY NIGHT.

SCZ045-041030-
BERKELEY-
932 PM EST MON MAR 3 2008

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM TUESDAY TO 5 AM EST
WEDNESDAY FOR LAKE MOULTRIE...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE
TUESDAY AFTERNOON INTO TUESDAY NIGHT. A STRONG UPPER LEVEL STORM
SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE INTO THE SOUTHEAST
UNITED STATES DURING THE DAY TUESDAY. SCATTERED SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THIS SYSTEM...SOME OF WHICH
MAY BECOME SEVERE WITH LARGE HAIL...DAMAGING WINDS AND ISOLATED
TORNADOES. A LARGER AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED
TO MOVE THROUGH THE AREA DURING THE LATTER HALF OF THE AFTERNOON
THROUGH THE FIRST PART OF THE EVENING WITH THE MAIN COLD FRONT.
ANY OF THESE STORMS WILL HAVE THE CAPABILITY OF PRODUCING DAMAGING
WINDS AND HAIL. AN ISOLATED TORNADO CANNOT BE RULED OUT.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS AND
SPOTTER GROUPS SHOULD MONITOR THE LATEST WEATHER FORECASTS AND BE
PREPARED FOR ACTIVATION ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
TUESDAY NIGHT.

AMZ350-352-374-041030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
932 PM EST MON MAR 3 2008

...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY
NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE
DURING THE LATTER HALF OF TUESDAY AFTERNOON INTO TUESDAY NIGHT AS
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE COASTAL WATERS AHEAD OF
A POTENT STORM SYSTEM. THE PRIMARY THREAT WILL BE FROM WIDESPREAD
DAMAGING WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND
WATERSPOUTS.

HIGH SURF...AS SOUTHERLY WINDS INCREASE TO 20 OR 25 KNOTS AND GUSTY
DURING TUESDAY ACROSS THE SOUTH CAROLINA COASTAL WATERS...SEAS WILL
BUILD TO AS HIGH AS 8 FEET. WITH THE ONSHORE FETCH...BREAKERS MAY
REACH UP NEAR 5 FEET IN THE SURF ZONE...AND A HIGH SURF ADVISORY MAY
BE REQUIRED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
TUESDAY NIGHT.

AMZ330-354-041030-
CHARLESTON HARBOR-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
932 PM EST MON MAR 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SEVERE THUNDERSTORMS...AN OUTBREAK OF SEVERE WEATHER IS POSSIBLE
DURING THE LATTER HALF OF TUESDAY AFTERNOON INTO TUESDAY NIGHT AS
SHOWERS AND THUNDERSTORMS MOVE ACROSS THE COASTAL WATERS AHEAD OF
A POTENT STORM SYSTEM. THE PRIMARY THREAT WILL BE FROM WIDESPREAD
DAMAGING WIND GUSTS IN EXCESS OF 34 KNOTS...LARGE HAIL...AND
WATERSPOUTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED TUESDAY AFTERNOON AND
TUESDAY NIGHT.

JRL/33

Nearby

Wind Advisories in South Carolina, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.